Alert archive / North Carolina / Flash Flood Warnings in 2008

Flash Flood Warning 24, NWS Raleigh, NC

July 8, 2008Stanly County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jul 8, 2008, 5:22 PM EDT for Stanly County, North Carolina. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2008, 5:22 PM EDT (21:22 UTC)
Expired
Jul 8, 2008, 7:15 PM EDT
In force
113 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 155 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2216 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2216 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 082121
FFWRAH
NCC167-082315-
/O.NEW.KRAH.FF.W.0024.080708T2122Z-080708T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
522 PM EDT TUE JUL 8 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  STANLY COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 715 PM EDT

* AT 513 PM EDT... THUNDERSTORMS WITH VERY HEAVY RAIN OVER
  SOUTHEASTERN STANLY COUNTY.

* LOCATIONS THREATENED WITH FLOODING INCLUDE NORWOOD.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS...TURN AROUND...DONT DROWN.

SMALL CREEKS AND STREAMS WILL RAPIDLY FLOOD...POSSIBLY WASHING OUT
ROADS AND FLOODING NEARBY AREAS. THOSE LIVING IN FLOOD PRONE AREAS OR
NEAR FLOODING CREEKS AND STREAM SHOULD MOVE TO HIGHER GROUND
IMMEDIATELY.

LAT...LON 3530 8010 3527 8009 3525 8009 3517 8007
      3517 8010 3519 8011 3518 8013 3518 8017
      3524 8020

$$

14
1 follow-up statement
000 
WGUS72 KRAH 082315
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
711 PM EDT TUE JUL 8 2008

NCC167-082321-
/O.EXP.KRAH.FF.W.0024.000000T0000Z-080708T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STANLY NC-
711 PM EDT TUE JUL 8 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 715 PM EDT FOR SOUTHEASTERN
STANLY COUNTY...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.

THE HEAVY RAINS WHICH PROMPTED THE FLASH FLOOD WARNING HAVE MOVED 
SOUTH AND WEAKENED. MODERATE TO BRIEFLY HEAVY SHOWERS WILL STILL 
MOVE THROUGH STANLY COUNTY THROUGH EARLY THIS EVENING. RAINFALL 
RATES OF UP TO ONE INCH PER HOUR ARE STILL POSSIBLE THIS EVENING. 

CREEKS AND STREAMS WILL CONTINUE TO RUN HIGH THIS EVENING. MOTORISTS 
AND PEDESTRIANS SHOULD BE ALERT TO LOCAL CONDITIONS THROUGH TONIGHT 
AND BE CAUTIOUS NEAR CREEKS...STREAMS AND BRIDGES. 


LAT...LON 3530 8010 3527 8009 3525 8009 3517 8007
      3517 8010 3519 8011 3518 8013 3518 8017
      3524 8020

$$

14

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 5:05 PM EDT, 17 minutes earlier.

Area forecast discussion, Jul 8, 5:05 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EDT TUE JUL 8 2008

.SYNOPSIS...
A WARM AND HUMID AIR MASS OVER THE REGION... COMBINED WITH AN UPPER
LEVEL TROUGH IN THE AREA... WILL RESULT IN THE DEVELOPMENT OF
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS AGAIN TODAY.
THE TROUGH WILL SHIFT EAST OF THE AREA TONIGHT. A SURFACE BOUNDARY
WILL APPROACH THE AREA FROM NORTHWEST LATE WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 150 PM TUESDAY...

SEVERE THUNDERSTORM WATCH 668 FOR REMAINING COUNTIES IN CENTRAL
NORTH CAROLINA HAS BEEN CANCELLED.

PREVIOUS DISCUSSION...
ATMOSPHERIC CONDITIONS REMAIN RIPE FOR CONVECTION TODAY.
MODIFICATION OF THE 12Z GSO SOUNDING FOR AFTERNOON TEMP AND DEW
POINT SHOWS STRONG INSTABILITY... OVER 3700 J/KG OF MUCAPE... AND
VERY HIGH CAPE VALUES NEAR 1000 J/KG IN THE HAIL GROWTH REGION OF
-10C TO -30C ALOFT... AND THIS INSTABILITY IS ALSO REFLECTED IN THE
COLD POOL ALOFT... -12C AT 12Z AT 500 MB. AVAILABLE MOISTURE IS MORE
THAN SUFFICIENT WITH PRECIPITABLE WATER NEARLY 150% OF NORMAL...
ALTHOUGH IT SHOULD BE BEST IN THE CENTRAL/EAST SECTIONS OF THE
CWA... ALONG AND EAST OF THE MID LEVEL TROUGH AXIS. WE ALSO HAVE A
POTENTIAL CONVECTIVE INSTIGATOR IN THE FORM OF A WEAK VORTICITY
MAXIMUM... APPARENTLY SOURCED FROM AN EASTERN IOWA MCS YESTERDAY...
THAT WILL CONTINUE ROUNDING THE TROUGH BASE PASSING THROUGH
SOUTHERN/EASTERN NC. HOWEVER... THE LATEST MODELS... PARTICULARLY
THE 06Z GFS AND 00Z WRF-ARW... ACTUALLY SHOW VERY LITTLE PRECIP OVER
CENTRAL NC THROUGH TONIGHT... AND THIS MAY BE DUE IN PART TO ITS
OVERBLOWING THE VORTICITY MAXIMUM AND HENCE OVERDOING THE NVA BEHIND
IT. AND... DEEP LAYER SHEAR IS UNIMPRESSIVE AS WELL... ONLY 15 KTS
AT MOST. NEVERTHELESS... WITH THE OBSERVED DATA SUPPORTING THIS MUCH
INSTABILITY AND WITH PLENTY OF HEATING TAKING PLACE OVER MUCH OF THE
CWA... WILL RAISE POPS TO LIKELY ACROSS MOST OF THE CWA... MAINLY
SOUTHERN AND EASTERN SECTIONS THAT WILL BE INFLUENCED BY PVA. GIVEN
THE DEGREE OF MID LEVEL INSTABILITY... HAIL AND NEARLY CONTINUOUS
LIGHTNING WILL BE THE PRIMARY WEATHER THREATS THROUGH TONIGHT...
ALTHOUGH WITH THE 30+ C VERTICAL THETA-E DIFFERENCE IN THE GSO
SOUNDING... DAMAGING WINDS CANNOT BE RULED OUT EITHER. FINALLY...
SEVERAL PARAMETERS INCLUDING THE HIGH CAPE (BOTH MUCAPE AND -10 TO
-30C CAPE)... K-INDEX OF 33-36... AND NORMALIZED CAPE OF 0.25 ALL
SUPPORT VERY VIGOROUS UPDRAFTS AND RAPID CHARGE SEPARATION... THUS
THE MENTION OF FREQUENT LIGHTNING HAS BEEN ADDED TO THE FORECAST
THROUGH TONIGHT. HAVE BUMPED HIGHS UP A FEW DEGREES IN THE EAST
WHERE MORNING SUNSHINE AND HEATING HAVE BEEN ABUNDANT... AND HAVE
LOWERED THEM A DEGREE OR TWO IN THE WEST BENEATH CONSIDERABLE MID
CLOUDINESS AND SHOWERS.

THE COLUMN IS EXPECTED TO REMAIN AT LEAST MODERATELY UNSTABLE WELL
INTO THE EVENING... AND THE RISK OF NUMEROUS STORMS WILL LIKELY
EXTEND TO NEAR OR SHORTLY AFTER MIDNIGHT. THE MID LEVEL TROUGH AXIS
AND ITS ATTENDANT COOL POOL ALOFT WILL SHIFT TO COASTAL NC TOWARD
06Z TONIGHT. INCREASING TEMPERATURES AND ANTICYCLONIC FLOW IN THE
MID LEVELS SHOULD FORCE A WEST-TO-EAST TAPERING OFF OF SHOWERS AND
STORMS OVERNIGHT. HOWEVER PRECIPITABLE WATER STAYS QUITE HIGH OVER
MUCH OF THE CWA... AND WE WILL NEED TO WATCH ANY MCS THAT DEVELOPS
OVER MO/OHIO VALLEY... AS ANY RESULTANT MCV MAY INDUCE NEW
CONVECTION LATE TONIGHT OVER CENTRAL/EASTERN NC. LOWS SHOULD BE VERY
MILD... AROUND 70-74.

HAVE MADE FEW CHANGES TO WEDNESDAY FORECAST. A LOBE OF VORTICITY NOW
SWEEPING THROUGH THE GREAT LAKES/MIDWEST WILL APPROACH NC FROM THE
NW LATE WEDNESDAY... AND WITH A STILL MOIST (PW NEAR 150% OF NORMAL)
AND UNSTABLE (FORECAST SURFACE CAPE OVER 3000 J/KG) WITH DECENT DEEP
LAYER SHEAR ON THE ORDER OF 20 KTS... THERE WILL AGAIN BE A RISK OF
SEVERE STORMS. EXPECT HIGHS OF 86-92 WITH VARIABLY CLOUDY SKIES AND
A BRISK SOUTHWEST WIND. -GIH

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
AS OF 245 PM MONDAY...

THE GFS AND ECMWF ARE IN EXCELLENT AGREEMENT IN BRINGING THE WEAK
FRONT INTO THE NORTHWEST PIEDMONT BY EARLY THURSDAY MORNING AND
STALLING IT ACROSS CENTRAL NORTH CAROLINA DURING THE DAY ON
THURSDAY. THIS MAKES SENSE GIVEN THE RELATIVE WEAK WEST TO WEST
NORTHWESTERLY IN THE MID LEVELS AND NORMAL JULY CLIMATOLOGY THAT
WOULD FAVOR A STALLING BOUNDARY. ALTHOUGH UPPER LEVEL FORCING WILL
BE NEGLIGIBLE... THE STALLING FRONT WILL INTERACT WITH A MOIST AND
UNSTABLE AIRMASS...CHARACTERIZED BY PRECIPITABLE WATERS OF 1.75 TO 2
INCHES. THIS SHOULD SERVE TO GENERATE ANOTHER DAY OF SCATTERED
THUNDERSTORMS THAT WILL PERSIST THROUGH EARLY EVENING. HAVE
INTRODUCED POPS FROM 30 IN THE FAR NW PIEDMONT (WHERE PRECIP WATERS
DECLINE TO UNDER 1.5 INCHES IN THE AFTERNOON) TO 50 PERCENT ACROSS
THE SOUTHEAST ZONES. CONVECTION WILL LIKELY LINGER INTO THE EVENING
HOURS BEFORE DIMINISHING WITH STABILIZATION OF THE BOUNDARY LAYER.

THE FRONT BEGINS TO WASH OUT ACROSS THE REGION DURING THE DAY
FRIDAY. THIS IS IN CONTRAST TO PREVIOUS FORECAST OF THE FRONT MOVING
SOUTH OF THE AREA. WITH MID LEVEL FLOW GENERALLY LESS THAN 15
KT...THERE ARE NO OBVIOUS SIGNS THE FRONT WOULD HAVE SUPPORT TO PUSH
SOUTH OF CENTRAL NORTH CAROLINA. THEREFORE...THIS FORECAST WILL
REINTRODUCE CHANCE POPS ON FRIDAY AS HIGH PRECIPITABLE WATERS AND
DAYTIME INSTABILITY SHOULD ONCE AGAIN PRODUCE ISOLATED TO SCATTERED
CONVECTION.

LOW LEVEL THICKNESSES THROUGH THE PERIOD FAVOR NEAR SEASONABLE TEMPS
WITH HIGHS IN THE UPPER 80S TO LOWER 90S AND LOWS GENERALLY AROUND
70.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 245 PM TUESDAY...

VERY BENIGN UPPER LEVEL PATTER THROUGH THE WEEKEND AS THE MAIN JET
STREAM AND TROUGH AMPLIFICATION STAYS ACROSS THE US/CANADIAN BORDER.
THIS LEAVES OUR REGION IN A TYPICAL SUMMERTIME REGIME...
CHARACTERIZED BY TEMPS NEAR 90... MUGGY CONDITIONS WITH DEWPOINTS IN
THE UPPER 60S TO NEAR 70...AND ISOLATED DIURNAL CONVECTION. WILL
CARRY A 20 POP FOR THE AFTERNOON AND EARLY EVENING HOURS.

MODELS DO SHOW A TROUGH BEGINNING TO AMPLIFY OVER NEW ENGLAND BY
TUESDAY THAT MAY SERVE TO DROP ANOTHER FRONT INTO OUR REGION. ENOUGH
MODEL DISAGREEMENT EXISTS ON THE DEGREE OF AMPLIFICATION TO LEAVE
POPS AS IS AT 20 PERCENT. TEMPS DURING THE PERIOD SHOULD REMAIN NEAR
TYPICAL JULY LEVELS.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
AS OF 100 PM TUESDAY...

WHILE VFR CIGS AND VSBYS WILL DOMINATE OVER THE NEXT 24 HOURS... A
PERIOD OF IFR-LIFR CIGS/VSBYS WITHIN THUNDERSTORMS IS LIKELY FROM
EARLY AFTERNOON THROUGH THIS EVENING. A MOIST AND UNSTABLE AIR MASS
RESIDES OVER THE AREA... AND WITH A POCKET OF COOL AIR IN THE MID
LEVELS AND AN INCOMING PERTURBATION... THUNDERSTORM DEVELOPMENT AT
OR NEAR ALL TAF SITES APPEARS IMMINENT. SOME OF THESE STORMS MAY
PRODUCE HAIL OVER ONE INCH IN DIAMETER AND WIND GUSTS OVER 60 MPH...
PLUS LIGHTNING MAY BE FREQUENT TO NEARLY CONTINUOUS.. THE TIMING OF
STORMS IS DIFFICULT TO PIN DOWN... BUT LATEST THINKING IS THE
GREATEST RISK FOR A STORM WILL BE 1 PM TO 7 PM AT INT/GSO... 2 PM TO
9 PM AT RDU... AND 3 PM TO MIDNIGHT AT RWI/FAY. AVIATION INTERESTS
SHOULD CLOSELY MONITOR RADAR AND THE LATEST OBSERVATIONS THROUGH
TONIGHT. LATER ON TONIGHT... AFTER 06Z... THE STORM THREAT SHOULD
DIMINISH AT ALL TAF SITES. AREAS OF MVFR-IFR STRATUS MAY DEVELOP
TOWARD DAYBREAK... THEN THESE CLOUDS SHOULD LIFT AND MIX TO
SCATTERED 2500-4000 FT DURING WEDNESDAY MORNING.

LOOKING BEYOND MIDDAY WEDNESDAY... THE CHANCE FOR STORMS... AND
HENCE THE CHANCE OF A PERIOD OF MVFR-IFR CIGS/VSBYS... WILL PERSIST
EVERY DAY THROUGH SUNDAY... ESPECIALLY EACH AFTERNOON THROUGH
EVENING. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, Jul 8, 1:11 PM EDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
111 PM EDT TUE JUL 8 2008

NCZ007>011-025>028-041>043-078-089-091715-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-
WAKE-JOHNSTON-WILSON-WAYNE-SAMPSON-
111 PM EDT TUE JUL 8 2008

...SEVERE THUNDERSTORM WATCH 668 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE AREA THIS AFTERNOON
THROUGH THIS EVENING. A FEW OF THE STORMS MAY BECOME SEVERE...
PRODUCING LARGE HAIL IN EXCESS OF ONE INCH IN DIAMETER... AND
DAMAGING WIND GUSTS OVER 60 MPH. VERY FREQUENT LIGHTNING... AS
WELL AS LOCALLY HEAVY DOWNPOURS... WILL ALSO BE THREATS WITH ANY
THUNDERSTORM. THE GREATEST THREAT OF SEVERE STORMS WILL BE BETWEEN
1 PM THIS AFTERNOON AND 10 PM TONIGHT.

PEOPLE ACROSS CENTRAL AND EASTERN NORTH CAROLINA SHOULD KEEP UP
WITH THE LATEST CONDITIONS AND FORECASTS THROUGHOUT THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LATE DAY SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AND
THURSDAY AS A WARM MOIST AIR MASS REMAINS IN PLACE OVER THE
REGION. SOME OF THE STORMS COULD REACH SEVERE LIMITS...WITH THE
MAIN THREAT BEING ISOLATED DAMAGING WIND GUSTS AND SEVERE HAIL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FROM MID AFTERNOON
THROUGH MID EVENING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY
SEVERE WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN
RALEIGH.

NCZ021>024-038>040-073>077-083>086-088-091715-
FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
111 PM EDT TUE JUL 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA THIS
AFTERNOON THROUGH THIS EVENING. AN ISOLATED STORM OR TWO MAY
BECOME SEVERE... PRODUCING LARGE HAIL NEAR ONE INCH IN DIAMETER...
AND DAMAGING WIND GUSTS OVER 60 MPH. VERY FREQUENT LIGHTNING... AS
WELL AS LOCALLY HEAVY DOWNPOURS... WILL ALSO BE THREATS WITH ANY
THUNDERSTORM. THE GREATEST THREAT OF SEVERE STORMS WILL BE BETWEEN
1 PM THIS AFTERNOON AND 8 PM TONIGHT.

PEOPLE ACROSS CENTRAL AND EASTERN NORTH CAROLINA SHOULD KEEP UP
WITH THE LATEST CONDITIONS AND FORECASTS THROUGHOUT THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LATE DAY SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AND
THURSDAY AS A WARM MOIST AIR MASS REMAINS IN PLACE OVER THE
REGION. SOME OF THE STORMS COULD REACH SEVERE LIMITS...WITH THE
MAIN THREAT BEING ISOLATED DAMAGING WIND GUSTS AND SEVERE HAIL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER
IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

GIH

In the hours before

Special weather statement, Jul 8, 3:10 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
310 PM EDT TUE JUL 8 2008

NCZ042-078-082000-
JOHNSTON-WAYNE-
310 PM EDT TUE JUL 8 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN JOHNSTON AND
CENTRAL WAYNE COUNTIES THROUGH 400 PM EDT...

AT 310 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF GRANTHAM...OR ABOUT 11 MILES SOUTH OF SMITHFIELD...MOVING
EAST AT 23 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GRANTHAM...MAR-MAC...
BROGDEN...GOLDSBORO.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

JFB
Local storm report, Jul 8, 3:17 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
317 PM EDT TUE JUL 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     5 SE NASHVILLE          35.92N 77.89W
07/08/2008                   NASH               NC   LAW ENFORCEMENT

            MULTIPLE TREES DOWN ACROSS NASH COUNTY.

&&

RHENES
Local storm report, Jul 8, 3:24 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
324 PM EDT TUE JUL 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     2 SW BAILEY             35.76N 78.14W
07/08/2008                   NASH               NC   LAW ENFORCEMENT

            SEVERAL TREES REPORTED DOWN BY LAW ENFORCEMENT NEAR THE
            INTERSECTION OF CAMP CHARLES ROAD AND PERRY ROAD.

&&

BSD
Local storm report, Jul 8, 3:26 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
326 PM EDT TUE JUL 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     2 N BAILEY              35.81N 78.11W
07/08/2008                   NASH               NC   LAW ENFORCEMENT

            SEVERAL TREES REPORTED DOWN BY LAW ENFORCEMENT AT THE
            INTERSECTION OF MILL POND ROAD AND NC HWY 58.

&&

BSD
Local storm report, Jul 8, 3:42 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
342 PM EDT TUE JUL 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     5 NNW HALIFAX           36.39N 77.63W
07/08/2008                   HALIFAX            NC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED TREES DOWN ACROSS AURELIAN
            SPRINGS ROAD... NEAR NC HWY 125.

&&

BSD
Local storm report, Jul 8, 4:35 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
435 PM EDT TUE JUL 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HAIL             DORTCHES                36.01N 77.86W
07/08/2008  E0.75 INCH       NASH               NC   PUBLIC

            PENNY SIZE HAIL REPORTED NEAR I-95 IN DORTCHES.

&&

BSD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 10:18 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Randolph57 min
Jul 7, 10:47 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange43 min
Jul 7, 11:08 PM EDTSevere Thunderstorm WarningRAHPerson24 min
Jul 8, 12:56 PM EDTSevere Thunderstorm WarningRAHGranville, Person49 min
Jul 8, 1:24 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston51 min
Jul 8, 1:31 PM EDTSevere Thunderstorm WarningRAHGranville, Vance, Warren44 min
Jul 8, 2:04 PM EDTSevere Thunderstorm WarningRAHHalifax41 min
Jul 8, 2:14 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne46 min
Jul 8, 2:22 PM EDTSevere Thunderstorm WarningRAHJohnston, Nash, Wilson38 min
Jul 8, 2:49 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash56 min
Jul 8, 2:58 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash, Wilson62 min
Jul 8, 3:13 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne36 min
Jul 8, 4:54 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly66 min
Jul 8, 5:41 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly64 min
Jul 8, 5:49 PM EDTSevere Thunderstorm WarningRAHDavidson, Randolph56 min
Jul 8, 6:13 PM EDTFlash Flood WarningRAHAnson3 hr
Jul 8, 6:14 PM EDTSevere Thunderstorm WarningRAHMontgomery, Richmond61 min
Jul 8, 6:40 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph50 min
Jul 8, 6:46 PM EDTSevere Thunderstorm WarningRAHAnson44 min
Jul 8, 6:58 PM EDTSevere Thunderstorm WarningRAHHoke, Lee, Montgomery, Moore, Richmond, Scotland62 min
Jul 8, 7:03 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange57 min
Jul 8, 7:46 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Lee, Moore, Scotland59 min
Jul 8, 7:54 PM EDTTornado WarningRAHHarnett, Lee23 min

Nearby

Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.